Alert archive / Minnesota / Winter Storm Warnings in 2012

Winter Storm Warning 6, NWS Duluth, MN

April 16, 20125 counties in Minnesota

NWS Duluth, MN issued this winter storm warning at Apr 16, 2012, 4:39 AM CDT for 5 counties in Minnesota. It was in force for 7 hr. 25 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 16, 2012, 4:39 AM CDT (09:39 UTC)
Expired
Apr 16, 2012, 12:00 PM CDT
In force
7 hr
Issued by
NWS Duluth, MN

Counties Cook County, MN, Itasca County, MN, Koochiching County, MN, Lake County, MN, Saint Louis County, MN

The radar

The Duluth radar (KDLH), 101 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 16, 5:18 AM CDTSNOW 10Togo, MN
Apr 16, 5:29 AM CDTSNOW 5Deer River, MN
Apr 16, 5:29 AM CDTSNOW 114 N Chisholm, MN
Apr 16, 6:00 AM CDTSNOW 73 W Hibbing, MN
Apr 16, 6:00 AM CDTSNOW 8Cook, MN
Apr 16, 6:01 AM CDTSNOW 5Cohasset, MN
Apr 16, 6:01 AM CDTSNOW 113 E Orr, MN
Apr 16, 6:04 AM CDTSNOW 8Bigfork, MN
Apr 16, 6:22 AM CDTSNOW 8Hibbing, MN
Apr 16, 7:00 AM CDTSNOW 0.65 Nw Duluth, MN
Apr 16, 7:00 AM CDTSNOW 9.4Kabetogama, MN
Apr 16, 7:26 AM CDTSNOW 1.43 Nnw Illgen City, MN
Apr 16, 7:30 AM CDTSNOW 7.5Wirt, MN
Apr 16, 7:50 AM CDTSNOW 4.8Ely, MN
Apr 16, 8:17 AM CDTSNOW 11Chisholm, MN
Apr 16, 8:30 AM CDTSNOW 5Babbitt, MN
Apr 16, 8:49 AM CDTSNOW 57 Se Grand Rapids, MN
Apr 16, 9:05 AM CDTSNOW 48 Sw Eveleth, MN
Apr 16, 9:06 AM CDTSNOW 2Saginaw, MN
Apr 16, 9:22 AM CDTSNOW 6.5Dixon Lake, MN
Apr 16, 9:30 AM CDTSNOW 8.88 S Bigfork, MN
Apr 16, 9:49 AM CDTSNOW 6.55 N Virginia, MN
Apr 16, 10:02 AM CDTSNOW 2Floodwood, MN
Apr 16, 10:45 AM CDTSNOW 4Sea Gull Lake, MN
Apr 16, 11:25 AM CDTSNOW 7.5Coleraine, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 9.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2012-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2012-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
726 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

199 
WWUS43 KDLH 160939
WSWDLH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
439 AM CDT MON APR 16 2012

...HEAVY WET SNOWFALL OCCURRING ACROSS NORTHERN PART OF REGION...


MNZ010>012-018-019-026-161500-
/O.UPG.KDLH.WW.Y.0013.000000T0000Z-120416T1500Z/
/O.NEW.KDLH.WS.W.0006.120416T0939Z-120416T1500Z/
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN ITASCA-
INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA...
BIGFORK...HIBBING...GRAND RAPIDS
439 AM CDT MON APR 16 2012

...WINTER STORM WARNING IN EFFECT UNTIL 10 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW WHICH IS IN EFFECT UNTIL 10 AM
CDT THIS MORNING. THE WINTER WEATHER ADVISORY IS NO LONGER IN
EFFECT.

* LOCATION...ITASCA...SOUTHEASTERN KOOCHICHING...CENTRAL AND
  NORTHERN ST LOUIS...AND NORTHERN LAKE AND COOK COUNTIES.

* TIMING...THROUGH 10 AM MONDAY MORNING


* SNOW ACCUMULATIONS...WIDESPREAD SNOWFALL OF 5 TO 8 INCHES IS
  EXPECTED...WITH LOCAL ACCUMULATIONS OF UP TO 9 INCHES.

* IMPACTS...HEAVY...WET SNOW HAS ACCUMULATED OVERNIGHT...WITH
  SNOWFALL RATES OF AN INCH AN HOUR AT TIMES. THE WEIGHT OF THE
  SNOWFALL WILL CAUSE SOME TREE LIMBS TO COLLAPSE. THIS WILL CAUSE
  LOCAL POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS HEAVY SNOW ACCUMULATION
HAS OCCURED OR IS ANTICIPATED...AND THAT SNOWFALL RATES OF ONE
INCH PER HOUR OR GREATER CAN BE EXPECTED AT TIMES. EXPECT SNOW COVERED
ROADS AND VISIBILITY LESS THAN A QUARTER MILE AT TIMES. IF YOU MUST
TRAVEL...ALLOW EXTRA TIME TO REACH YOUR DESTINATION. LET SOMEONE
KNOW YOUR TRAVEL ROUTE AND EXPECTED ARRIVAL TIME AND HAVE A
WORKING CELL PHONE IN CASE YOU BECOME STRANDED. 

&&

$$

MNZ020-021-025-033>035-161500-
/O.CON.KDLH.WW.Y.0013.000000T0000Z-120416T1500Z/
SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-
INCLUDING THE CITIES OF...TWO HARBORS...GRAND MARAIS...WALKER...
PINE RIVER...BRAINERD...HILL CITY
439 AM CDT MON APR 16 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* LOCATION...ALONG SOUTHERN LAKE AND COOK COUNTY...ACROSS BRAINERD
  LAKES VICINITY. 

* TIMING...THROUGH 10 AM MONDAY.

* SNOW ACCUMULATIONS...WIDESPREAD SNOWFALL OF 2 TO 5 INCHES IS 
  EXPECTED...WITH LOCAL ACCUMULATIONS OF UP TO 7 INCHES. 

* IMPACTS...MODERATE TO OCCASIONALLY HEAVY WET SNOW IS EXPECTED TO
  CONTINUE THROUGH EARLY MORNING. ROAD SURFACES WILL BE SNOW AND
  SLUSH COVERED. TREE LIMBS MAY FALL ONTO NEARBY POWER LINES
  CAUSING LOCAL POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT ACCUMULATING SNOW
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND REDUCED VISIBILITY...AND USE CAUTION WHILE DRIVING.
ALLOW EXTRA TIME TO REACH YOUR DESTINATION.

&&

$$
2 follow-up statements
950 
WWUS43 KDLH 161346
WSWDLH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
846 AM CDT MON APR 16 2012

MNZ010>012-018-019-026-161700-
/O.EXT.KDLH.WS.W.0006.000000T0000Z-120416T1700Z/
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN ITASCA-
INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA...
BIGFORK...HIBBING...GRAND RAPIDS
846 AM CDT MON APR 16 2012

...WINTER STORM WARNING NOW IN EFFECT UNTIL NOON CDT TODAY...

* LOCATION...ITASCA...SOUTHEASTERN KOOCHICHING...CENTRAL AND 
  NORTHERN ST LOUIS...AND NORTHERN LAKE AND COOK COUNTIES. 

* TIMING...LIGHT TO MODERATE SNOW WILL CONTINUE TO AFFECT MOST OF
  NORTHERN MINNESOTA THROUGH NOON TODAY.

* SNOW ACCUMULATIONS...WIDESPREAD STORM SNOWFALL TOTALS OF 5 TO 8
  INCHES ARE EXPECTED ACROSS THE WARNED AREA...WITH LOCAL
  ACCUMULATIONS OF UP TO 10 INCHES.

* IMPACTS...HEAVY...WET SNOW HAS ACCUMULATED OVERNIGHT. THE WEIGHT
  OF THE SNOWFALL WILL CAUSE SOME TREE LIMBS TO COLLAPSE. THIS
  WILL CAUSE LOCAL POWER OUTAGES. SNOW AND ICE COVERED ROAD WILL
  MAKE DRIVING HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS HEAVY SNOW
ACCUMULATION HAS OCCURRED OR IS ANTICIPATED...AND THAT SNOWFALL
RATES OF ONE INCH PER HOUR OR GREATER CAN BE EXPECTED AT TIMES.
EXPECT SNOW COVERED ROADS AND VISIBILITY LESS THAN A QUARTER MILE
AT TIMES. IF YOU MUST TRAVEL...ALLOW EXTRA TIME TO REACH YOUR
DESTINATION. LET SOMEONE KNOW YOUR TRAVEL ROUTE AND EXPECTED
ARRIVAL TIME AND HAVE A WORKING CELL PHONE IN CASE YOU BECOME
STRANDED.

&&

$$

MNZ020-021-025-033>035-161700-
/O.EXT.KDLH.WW.Y.0013.000000T0000Z-120416T1700Z/
SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-
INCLUDING THE CITIES OF...TWO HARBORS...GRAND MARAIS...WALKER...
PINE RIVER...BRAINERD...HILL CITY
846 AM CDT MON APR 16 2012

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON CDT TODAY...

* LOCATION...ALONG SOUTHERN LAKE AND COOK COUNTY...ACROSS BRAINERD
  LAKES AREA.

* TIMING...LIGHT TO MODERATE SNOW WILL CONTINUE TO AFFECT MOST OF
  NORTHERN MINNESOTA THROUGH NOON TODAY.

* SNOW ACCUMULATIONS...WIDESPREAD SNOWFALL OF 2 TO 5 INCHES IS 
  EXPECTED...WITH LOCAL ACCUMULATIONS OF UP TO 7 INCHES. 

* IMPACTS...HEAVY...WET SNOW HAS ACCUMULATED OVERNIGHT. THE WEIGHT
  OF THE SNOWFALL WILL CAUSE SOME TREE LIMBS TO COLLAPSE. THIS
  WILL CAUSE LOCAL POWER OUTAGES. SNOW AND ICE COVERED ROADS WILL
  MAKE DRIVING DIFFICULT IF NOT HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT ACCUMULATING SNOW
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND REDUCED VISIBILITY...AND USE CAUTION WHILE DRIVING.
ALLOW EXTRA TIME TO REACH YOUR DESTINATION.

&&

$$

BERDES
710 
WWUS43 KDLH 161650
WSWDLH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
1150 AM CDT MON APR 16 2012

MNZ010>012-018-019-026-161800-
/O.EXP.KDLH.WS.W.0006.000000T0000Z-120416T1700Z/
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN ITASCA-
INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA...
BIGFORK...HIBBING...GRAND RAPIDS
1150 AM CDT MON APR 16 2012

...WINTER STORM WARNING WILL EXPIRE AT NOON CDT TODAY...

THE SNOW HAS TAPERED OFF TO SCATTERED SNOW SHOWERS AND FLURRIES
ACROSS NORTHERN MINNESOTA. THEREFORE THE WARNING WILL BE ALLOWED
TO EXPIRE AT NOON.

$$

MNZ020-021-025-033>035-161800-
/O.EXP.KDLH.WW.Y.0013.000000T0000Z-120416T1700Z/
SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-
INCLUDING THE CITIES OF...TWO HARBORS...GRAND MARAIS...WALKER...
PINE RIVER...BRAINERD...HILL CITY
1150 AM CDT MON APR 16 2012

...WINTER WEATHER ADVISORY WILL EXPIRE AT NOON CDT TODAY...

THE SNOW HAS TAPERED OFF TO SCATTERED SNOW SHOWERS AND FLURRIES
ACROSS NORTHERN MINNESOTA. THEREFORE THE ADVISORY WILL BE ALLOWED
TO EXPIRE AT NOON.

$$

BERDES

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this winter storm warning went out at Apr 16, 4:24 AM CDT, 15 minutes earlier.

Area forecast discussion, Apr 16, 4:24 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
424 AM CDT MON APR 16 2012

.SHORT TERM...SFC LOW ALONG SE MN/SW WISC BORDER AT THIS TIME
WITH WELL DEFINED ISALLOBARIC COUPLET ASSOCIATED WITH SYSTEM.
GREATEST PRESS FALLS OVER CTRL LAKE SUP WITH 6MB/3HR RISES OVER
NWRN IA. MID LVL LOW IS ELONGATING NORTH/SOUTH ACROSS CTRL MN.
MAIN FEATURES OF NOTE ARE THE BAND OF MDT SNOW ASSOCIATED WITH
FRNTGNSIS IN THE 85/80H LAYER STRETCHING FROM NEAR KBRD TO KCDD.
REPORTS OF 4 TO 6 INCHES INSIDE THIS BAND OVER NRN ITASCA COUNTY
EARLY THIS MORNING. HAVE ISSUED WSW FROM ITASCA TO BORDER AND EAST
TO NRN COOK COUNTY. GUSTY WINDS ALONG LAKEFRONT WITH 30 TO 40 MPH
COMMON...WITH ELEVATED OBSERVING PLATFORMS ALONG BLATNICK
REPORTING G50 MPH EARLIER THIS MORNING.

TODAY..MDLS INDICATE A PROGRESSIVE FLOW OVER NRN CONUS WILL SHOVE
SFC/MID LVL SYSTEM ACROSS CWA. EXPECT THE BAND OF SNOW ASSOCIATED
WITH FRONTOGENESIS TO TRANSLATE EAST. GUSTY WINDS WILL GRADUALLY
DIMINISH BY EARLY AFTERNOON.

TONIGHT/TOMORROW...SFC HIGH MOVES ACROSS REGION WITH PARTIAL CLEARING
OVERNIGHT. WARM ADVECTION REGIME DEVELOPS TOMORROW WITH
POSSIBILITY OF A FEW FLURRIES OVER ARROWHEAD.

.OUTLOOK...TUESDAY NIGHT THROUGH MONDAY...
UNDER A CHILLY AND WAVY ZONAL FLOW...THE STORM TRACK IS DRIFTING
SOUTH.  THE PERIOD STARTS WITH A DEEPENING LOW TRACKING RIGHT OVER
DULUTH WEDNESDAY MORNING...BRINGING RAIN TUESDAY NIGHT AND WEDNESDAY
WITH QUICK IMPROVEMENT AND FROSTY TEMPERATURES WEDNESDAY EVENING.
THE NEXT STORM CROSSES THE BOTTOM OF THE MISSOURI VALLEY THURSDAY
AND THE CHICAGO AREA THURSDAY NIGHT.  LIGHT RAIN WILL SPREAD AS FAR
NORTH AS DULUTH THURSDAY AND CHANGE TO EITHER A WINTRY MIX OR ALL
SNOW THURSDAY NIGHT.  DRY AND UNSEASONABLY COOL WEATHER WILL FOLLOW
FOR THE REST OF THE WEEK.  A WINTER-LIKE CLIPPER WILL START WITH
SOME RAIN WEST OF DULUTH LATE SATURDAY...WITH A CHANGE-OVER TO SNOW
OR MAYBE A MIX IN SOME AREAS SATURDAY NIGHT.  THE CLIPPER WILL
QUICKLY DEPART SOUTHEAST INTO THE TENNESSEE VALLEY...LEAVING COOL
AND DRY WEATHER OVER OUR AREA SUNDAY AND MONDAY.

.AVIATION...04/16/06Z ISSUANCE...
DEFORMATION ZONE SNOW WILL SPREAD FROM THE NW TO THE SE THROUGH 09Z.
MVFR/IFR WITH PERIODS OF LIFR CIGS/VSBYS IN THE BANDS OF HEAVIER
SNOW. THE SNOW WILL DIMINISH BETWEEN 15Z AND 18Z AS THE DEFORMATION
ZONE WEAKENS/DEPARTS. CIGS/VSBYS WILL IMPROVE TO VFR GRADUALLY FROM
18Z TO 21Z. GUSTY SFC WINDS WILL PERSIST UNTIL NEAR SUNSET.

.POINT TEMPS/POPS...
DLH  36  26  50  39 /  60  10  10  70
INL  39  21  49  38 /  30   0  10  60
BRD  41  27  56  42 /  30   0  10  70
HYR  38  24  52  39 /  70  10  10  70
ASX  34  23  48  38 /  70  10  10  70

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...WINTER WEATHER ADVISORY UNTIL 10 AM CDT THIS MORNING FOR MNZ020-
     021-025-033>035.

     WINTER STORM WARNING UNTIL 10 AM CDT THIS MORNING FOR MNZ010>012-
     018-019-026.

WI...NONE.
LS...GALE WARNING UNTIL 4 PM CDT THIS AFTERNOON FOR LSZ121-140>148.

&&

SHORT TERM...CANNON
LONG TERM....EOM
Hazardous weather outlook, Apr 15, 7:38 AM CDT, 21 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
738 AM CDT SUN APR 15 2012

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-161030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
738 AM CDT SUN APR 15 2012

...SEVERE STORMS POSSIBLE ACROSS PORTIONS OF THE NORTHLAND...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A POWERFUL SPRING STORM SYSTEM WILL HAVE A MAJOR IMPACT ON THE
NORTHLAND TODAY AND TONIGHT. RAIN WILL OVERSPREAD THE ENTIRE
REGION TODAY...WITH STRENGTHENING EAST TO NORTHEAST WINDS. WIND
GUSTS INTO THE 40 TO 50 MPH RANGE WILL BE POSSIBLE NEAR LAKE
SUPERIOR TODAY AND TONIGHT.

BY THIS AFTERNOON...THUNDERSTORMS WILL DEVELOP ACROSS AT LEAST THE
SOUTHERN PORTION OF THE REGION. SOME OF THE STORMS MAY BE SEVERE
ACROSS EAST CENTRAL MINNESOTA AND NORTHWESTERN WISCONSIN. VERY LARGE
HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT...BUT AN ISOLATED
TORNADO IS ALSO POSSIBLE. THE AREA WITH THE GREATEST POTENTIAL FOR
SEVERE WEATHER IS SOUTH OF A LINE FROM MOOSE LAKE TO HURLEY.

THE WIDESPREAD RAIN WILL GRADUALLY TRANSITION TO SNOW ACROSS MUCH
OF NORTHEASTERN MINNESOTA TONIGHT. RAPID SNOW ACCUMULATION OF 2 TO
5 INCHES WILL BE COMMON...BUT LOCAL SNOWFALL OF UP TO 7 INCHES
WILL BE POSSIBLE IN SOME AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE SNOW WILL GRADUALLY END FROM WEST TO EAST ACROSS THE REGION ON
MONDAY...AS WINDS SUBSIDE. ANOTHER INCH OR TWO WILL BE POSSIBLE IN
EASTERN AREAS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

LSZ121-140>148-161030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
738 AM CDT SUN APR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING HAS BEEN ISSUED FOR THE NEARSHORE WATERS OF WESTERN
LAKE SUPERIOR FOR TODAY AND TONIGHT. SEE THE LATEST NEARSHORE
MARINE FORECAST FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE GALE WARNING REMAINS IN EFFECT UNTIL 4 PM MONDAY AFTERNOON.
SEE THE LATEST MARINE PRODUCTS FOR MORE INFORMATION.

DAP

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Local storm report, Apr 16, 1:31 AM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
131 AM CDT MON APR 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 AM     SNOW             VIRGINIA                47.52N 92.51W
04/16/2012  E3.0 INCH        ST. LOUIS          MN   TRAINED SPOTTER

0125 AM     SNOW             GRAND RAPIDS            47.23N 93.52W
04/16/2012  M1.5 INCH        ITASCA             MN   TRAINED SPOTTER

0128 AM     SNOW             BIGFORK                 47.75N 93.65W
04/16/2012  E3.0 INCH        ITASCA             MN   TRAINED SPOTTER

0128 AM     SNOW             RAY                     48.41N 93.21W
04/16/2012  M2.0 INCH        KOOCHICHING        MN   TRAINED SPOTTER

&&

PPARKE
Local storm report, Apr 16, 4:11 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
411 AM CDT MON APR 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 AM     SNOW             BIGFORK                 47.75N 93.65W
04/16/2012  E6.0 INCH        ITASCA             MN   LAW ENFORCEMENT

            WET HEAVY SNOW. TREES AND POWER LINES DOWN. POWER OUTAGES
            THROUGHOUT ITASCA COUNTY.

0405 AM     SNOW             GRAND RAPIDS            47.23N 93.52W
04/16/2012  E4.0 INCH        ITASCA             MN   LAW ENFORCEMENT

            VERY WET HEAVY SNOW. TREES AND POWER LINES DOWN. POWER
            OUTAGES THROUGHOUT ITASCA COUNTY.

0405 AM     SNOW             CASS LAKE               47.40N 94.54W
04/16/2012  E3.0 INCH        CASS               MN   LAW ENFORCEMENT

            WET HEAVY SNOW. TREES AND POWER LINES DOWN. POWER OUTAGES
            THROUGHOUT CASS COUNTY.

0405 AM     SNOW             RAY                     48.41N 93.21W
04/16/2012  E6.0 INCH        KOOCHICHING        MN   LAW ENFORCEMENT

            WET HEAVY SNOW.

0405 AM     SNOW             WALKER                  47.09N 94.58W
04/16/2012  E1.0 INCH        CASS               MN   LAW ENFORCEMENT

            WET HEAVY SNOW.

&&

RS
Local storm report, Apr 16, 4:36 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
436 AM CDT MON APR 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 AM     SNOW             7 SE GRAND RAPIDS       47.16N 93.42W
04/16/2012  M1.0 INCH        ITASCA             MN   TRAINED SPOTTER

            SLUSH.

&&

RS

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 10:34 PM CDTSpecial Weather StatementDLHCarlton116 min
Apr 16, 9:40 AM CDTSmall Craft AdvisoryDLH6 hr

Nearby

Winter Storm Warnings in Minnesota, 2012Every winter storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.